Wyoming, 2011Hail and Damaging Winds in Wyoming, July 11, 2011
July 11, 2011 · NWS CYS · 4 events in 1 county or zone
Isolated severe thunderstorms developed during the afternoon and produced a few reports of wind and hail in Niobrara County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the afternoon and produced a few reports of wind and hail in Niobrara County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 11, 2:03 PM MST, 18 minutes earlier.
Area forecast discussion, Jul 11, 2:03 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
303 PM MDT MON JUL 11 2011
.SHORT TERM...TONIGHT THROUGH WEDNESDAY
TODAY IS SHAPING UP TO BE A VERY ACTIVE DAY ACROSS THE FORECAST
AREA. THUNDERSTORMS ARE BECOMING QUITE NUMEROUS WITH THE ENVIRONMENT
BECOMING MORE AND MORE FAVORABLE FOR SEVERE THUNDERSTORMS. SFC OBS
SHOW A PLUME OF SFC MOISTURE NOSING ITS WAY INTO THE PANHANDLE AND
EAST CENTRAL WYOMING. CHADRON DEW POINT OF UPPER 60S PAINTS THE
PICTURE OF A VERY JUICY AIRMASS IN THE NORTHERN PANHANDLE REGION.
ERRANT CLOUD COVER ACROSS THE AREA IS KEEPING THINGS CAPPED EARLY
ON...BUT STORMS ARE FIRING IN SIOUX COUNTY SO CAP LOOKS TO BE
WEAKENING. BULK SHEAR INCREASING TO 35 TO 50 KT FROM SOUTH TO
NORTH WILL HELP ORGANIZE THESE STORMS WITH SOME BECOMING
SUPERCELLULAR. NAM FORECASTED 0 TO 1 KM HELICITY ALONG WITH
HODOGRAPHS ACROSS NIOBRARA COUNTY AND INTO THE NORTHERN NEBRASKA
PANHANDLE SUPPORT THE IDEA THAT AN ISOLATED TORNADO IS NOT OUT OF
THE QUESTION IN THIS AREA AS WELL. MODELS ARE CONSISTENT WITH
PRODUCING A LOT OF QPF OUT OF THESE STORMS...SO LOCALIZED FLASH
FLOODING MAY BECOME AN ISSUE FOR ANY SLOW MOVING STORMS. BUT IN
GENERAL THINK THAT THE THREAT WILL BE MINIMIZED DUE TO FASTER
GENERAL STORM MOTIONS TO THE NORTHEAST...IN ADDITION TO FAIRLY DRY
ANTECEDENT CONDITIONS. THE FOCUS FOR THE HEAVIEST RAIN WILL BE
EAST OF A LINE FROM BILL TO CHEYENNE. WEAK ENERGY ALOFT AND STRONG
UPSLOPE FLOW IN THE LOW LEVELS WILL MAINTAIN CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH THE NIGHT ACROSS THE EASTERN
ZONES...AS WELL AS THE HIGH COUNTRY. IN BETWEEN STORMS OUT
EAST...VERY MOIST AIRMASS WILL LIKELY ALLOW FOR PATCHY FOG TO
DEVELOP ACROSS THE EASTERN ZONES AS WELL.
PATTERN REMAINS VERY SIMILAR FOR TUESDAY...EXCEPT THE UPPER JET WILL
SHIFT FURTHER NORTH SO WILL LOSE SOME OVERALL SHEAR. A DISTURBANCE
ALOFT WILL MOVE ACROSS WYOMING IN THE AFTERNOON...AND WITH CONTINUED
MOIST SOUTHEASTERLY FLOW AT THE SFC...DEEP LAYER MOISTURE WILL
ADVECT FURTHER WEST TOWARD THE LARAMIE RANGE. THUS WILL SEE A SHIFT
OF STORM INITIATION OVER THE LARAMIE RANGE...WITH AGAIN VERY HEAVY
RAIN EXPECTED OUT OF THESE THUNDERSTORMS. WILL WAIT UNTIL AFTER
TODAY'S EVENT TO DIAGNOSE THE MAIN AREA FOR FLASH FLOOD THREAT AS
TOMORROWS HEAVIEST RAINFALL MAY AGAIN FALL OVER FAIRLY UNSATURATED
SOILS. AGAIN EXPECT MUCH OF THE ACTIVITY TO PERSIST THROUGH THE
NIGHT WITH PATCHY FOG LIKELY IN BETWEEN STORMS.
WEDNESDAY LOOKS TO BEGIN A DRYING TREND AS THE UPPER LEVEL RIDGE
AMPLIFIES AND SHIFTS THE TRACK OF SHORTWAVES TO THE WEST. THE LEE
TROUGH WILL BEGIN TO SHIFT EAST AS WELL...THUS REINTRODUCING DRIER
AIR AT THE SURFACE INTO THE PLAINS. TEMPERATURES WILL ALSO BE WARMER
ON WEDNESDAY.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z NUMERICAL MODEL GUIDANCE OFFERED LITTLE CHANGE FROM THE
00Z AND 06Z RUNS. THEREFORE...WILL NOT MAKE ANY WHOLESALE CHANGES
TO THE EXTENDED PERIOD GRIDS. THE MAIN UPPER LEVEL FEATURES DURING
THE MEDIUM RANGE WILL BE A RIDGE OVER THE PLAINS AND TROUGHS OVER
THE WEST AND NORTHEAST CONUS. THE UPPER RIDGE IS PROGGED TO BUILD
NORTHWARD INTO THE CENTRAL PLAINS LATER THIS WEEK INTO THE UPCOMING
WEEKEND. 700 MB TEMPERATURES WILL REMAIN ABOVE 12C...WITH THE
WARMEST TEMPERATURES (16 TO 18C) FROM FRIDAY THROUGH SUNDAY.
EXPECT HIGHS IN THE UPPER 80S TO MIDDLE 90S EAST OF THE LARAMIE
RANGE...AND 70S TO MIDDLE 80S TO THE WEST. A SURFACE LOW PRESSURE
TROUGH ALONG THE LARAMIE RANGE WILL GRADUALLY DRIFT EAST ACROSS
THE EASTERN FORECAST AREA THROUGH THE WEEKEND. AFTER A WET FIRST
HALF OF THE WEEK...PRECIPITABLE WATER VALUES WILL LOWER TO BETWEEN
ONE HALF INCH AND ONE INCH. THE MID AND UPPER LEVEL MOISTURE PLUME
WILL ALSO SHIFT TO THE SOUTHEAST THURSDAY THROUGH MONDAY. THERE
REMAIN SUBTLE DIFFERENCES WITH THE POSITION OF THE SUBTROPICAL
MOISTURE...WITH THE ECMWF FARTHER WEST THAN THE GFS. BASICALLY
TRENDED TOWARD A ECMWF/GFS COMPROMISE WITH WIDELY SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN AND EASTERN
PORTIONS OF THE CWA EACH DAY. WITH LESS MOISTURE ALOFT TO WORK
WITH...LIGHTER RAINFALL AMOUNTS ARE EXPECTED. GUSTY SOUTHWEST
WINDS WILL PRIMARILY AFFECT AREAS WEST OF THE LARAMIE RANGE EACH
AFTERNOON.
&&
.AVIATION...18Z TAF ISSUANCE
SHOWERS AND SCATTERED TSTORMS WILL CONTINUE TO DEVELOP AND MOVE
NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. BRIEF PERIODS OF
MVFR VISIBILITY IN LOCALLY HEAVY RAIN ALONG WITH VARIABLE WIND
GUSTS TO 40 KT ARE EXPECTED WITH THE TSTORMS. OTHERWISE VFR
OUTSIDE OF THE CONVECTION WITH PREVAILING SOUTHERLY WINDS AROUND
10 KNOTS. UPSLOPE LOW LEVEL FLOW AND MOISTURE FROM RAINFALL WILL
LIKELY LEAD TO MVFR VISIBILITY IN PATCHY FOG AND IFR CEILINGS FOR
AREAS EAST OF THE LARAMIE RANGE...ESPECIALLY IN THE NEBRASKA
PANHANDLE FROM LATE TONIGHT THROUGH MID MORNING TUESDAY. MVFR
CEILINGS WILL LIKELY LINGER THROUGH MIDDAY FOR THE PANHANDLE
TERMINALS.
&&
.FIRE WEATHER...
MINIMAL FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE EARLY PART OF
THIS WEEK. DECENT CHANCES FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS MONSOONAL
MOISTURE CONTINUES TO RIDE OVER THE REGION. A WARMER AND DRIER
PATTERN WITH BREEZY SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN THURSDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL
PLAINS.
&&
.HYDROLOGY...
CANCELLED THE FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER NEAR
SINCLAIR AS THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...AND WILL
CONTINUE SLOWLY FALLING THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT
FOR THE UPPER NORTH PLATTE AT SARATOGA THROUGH TUESDAY AFTERNOON
...AND LARAMIE RIVER AT LARAMIE THROUGH THIS EVENING. THE GENERAL
TREND ON ALL RIVERS AND STREAMS IN THE CWA WILL BE SLOWLY FALLING
WATER LEVELS THROUGH THIS WEEKEND. MONSOONAL MOISTURE WILL CONTINUE
TO RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY.
THE ACTIVITY WILL BE LESS WIDESPREAD AND PRODUCE LIGHTER RAINFALL
AMOUNTS OVER THE SOUTHEAST HALF OF THE CWA WEDNESDAY THROUGH THE
WEEKEND. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY AND
TUESDAY AND MAY PRODUCE BRIEF RISES IN AREA RIVERS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 11, 10:16 AM MST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 AM MDT MON JUL 11 2011
NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
121715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1116 AM MDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE BETWEEN 2 PM AND 8 PM.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE
ACROSS PORTIONS OF THE NORTHERN AND EASTERN AREAS...INCLUDING
NIOBRARA COUNTY IN WYOMING AND THE NORTHERN HALF OF THE NEBRASKA
PANHANDLE. HEAVY RAINFALL UP TO THREE-QUARTERS OF AN INCH ARE
POSSIBLE WITH THESE STORMS AS WELL. AREAS OF FOG WILL FORM AFTER
MIDNIGHT MAINLY OVER THE PANHANDLE WITH VISIBILITIES REDUCED TO
BETWEEN 1 AND 2 MILES
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AREAS OF FOG WILL PERSIST THROUGH MID MORNING TUESDAY OVER THE
PANHANDLE. OTHERWISE...THUNDERSTORMS WILL BE LIKELY TUESDAY
AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY
RAIN...HAIL AND STRONG WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EVENING FOR THE AREA.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ103>106-109>117-121715-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1116 AM MDT MON JUL 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER THE HIGH
COUNTRY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE
NORTHEAST THROUGH 8PM. THE STRONGER STORMS WILL PRODUCE SMALL
HAIL...WIND GUSTS TO 45 MPH AND A PERIOD OF HEAVY RAINFALL. MANY
LOCATIONS WILL RECEIVE BETWEEN ONE TENTH AND ONE THIRD OF AN INCH
OF RAINFALL. MINOR FLOODING WILL CONTINUE TODAY AND TONIGHT ON THE
UPPER NORTH PLATTE RIVER AT SARATOGA AND THE LARAMIE RIVER AT
LARAMIE. THESE LOCATIONS SHOULD FALL BELOW FLOOD STAGE LATE
TONIGHT OR TOMORROW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME
OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND
GUSTS.
ISOLATED WEAKER LATE DAY THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY THROUGH SUNDAY. VERY WARM AND DRY CONDITIONS AND GUSTY
DAYTIME SOUTHWEST WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER
THE LOWER ELEVATIONS THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jul 11, 12:31 PM MST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
131 PM MDT MON JUL 11 2011
WYZ101-102-112030-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
131 PM MDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES UNTIL 230 PM MDT...
AT 128 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DULL RESERVOIR...OR 49 MILES NORTHWEST OF
LUSK...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Special weather statement, Jul 11, 12:45 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT MON JUL 11 2011
NEZ019-020-WYZ108-112045-
BANNER NE-GOSHEN COUNTY WY-SCOTTS BLUFF NE-
145 PM MDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GOSHEN...
SOUTHWESTERN SCOTTS BLUFF AND NORTHWESTERN BANNER COUNTIES UNTIL 245
PM MDT...
AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWK SPRINGS RECREATION AREA...OR 26 MILES
SOUTH OF TORRINGTON...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STEGALL...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
MAZUR
Local storm report, Jul 11, 1:06 PM MST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
206 PM MDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 8 NNE BURNS 41.30N 104.30W
07/11/2011 E0.25 INCH LARAMIE WY TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jul 11, 1:10 PM MST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TSTM WND GST 17 S MORRILL 41.72N 103.92W
07/11/2011 E60 MPH SCOTTS BLUFF NE TRAINED SPOTTER
OBSVR STATED 60 PLUS MPH.
&&
BCHAPMANSpecial weather statement, Jul 11, 1:31 PM MST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT MON JUL 11 2011
WYZ102-112130-
NIOBRARA COUNTY WY-
231 PM MDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
330 PM MDT...
AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MIDDLE CREEK RESERVOIR...OR
43 MILES NORTH OF LUSK...MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
CLAYCOMB
Special weather statement, Jul 11, 2:12 PM MST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUL 11 2011
NEZ002-095-112215-
DAWES NE-NORTH SIOUX NE-
312 PM MDT MON JUL 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHERN
DAWES COUNTIES UNTIL 415 PM MDT...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF CRAWFORD...OR 24 MILES WEST OF
CHADRON...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WHITNEY LAKE...
CHADRON AIRPORT...
WHITNEY...
DAUGHERTY
Thunderstorm Wind, Niobrara
- When
- July 11, 2:21 PM MST
- Where
- Niobrara County, 3.49 mi S of Cow Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 43.180, -104.640
Estimated winds of 50 to 60 mph, along with very heavy rain and dime size hail.
Hail, Niobrara
- When
- July 11, 3:00 PM MST
- Where
- Niobrara County, 11.1 mi N of Hat Creek
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.090, -104.350
Thunderstorm Wind, Niobrara
- When
- July 11, 3:00 PM MST
- Where
- Niobrara County, 11.1 mi N of Hat Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 43.090, -104.350
Estimated winds of 50 to 60 mph.
Hail, Niobrara
- When
- July 11, 3:00 PM MST
- Where
- Niobrara County, 8.48 mi NNW of Hat Creek to 9.41 mi N of Hat Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.050, -104.369
Trees were stripped of their bark and leaves within a one-mile swath near the junction of Highways 85 and 270. The ground was covered with hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Wind in Utah, July 11 to 13, 20113 deaths · 3 injured · $200,000 · 60 kt wind · 4 events
- Damaging Winds and Lightning Strikes in Illinois, July 11, 20111 death · 6 injured · $656,000 · 75 kt wind · 91 events
- Hail and Damaging Winds in Michigan, July 11, 20111 death · 1 injured · $8.3 million · 70 kt wind · 12 events
- Tornado and Damaging Winds in Iowa, July 11, 2011$7.7 million · EF0 · 44 events
- Damaging Winds and Lightning Strike in Iowa, July 11, 2011$3.2 million · 104 kt wind · 56 events
- Damaging Winds and Lightning Strikes in Wisconsin, July 11, 20111 injured · $5.5 million · 70 kt wind · 21 events
- Damaging Winds and Lightning Strike in Indiana, July 11, 20111 injured · $130,000 · 70 kt wind · 37 events
- Damaging Winds in Wisconsin, July 11, 2011$669,000 · 65 kt wind · 4 events
- Hail and Damaging Winds in Ohio, July 11, 2011$99,000 · 1.5 in hail · 41 events
- Flash Flooding and Hail in Texas, July 11 to 12, 2011$435,000 · 1.75 in hail · 10 events
- Damaging Winds in Ohio, July 11, 2011$235,000 · 56 kt wind · 16 events
- Damaging Winds in Maryland, July 11, 2011$82,000 · 61 kt wind · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 312681, 312682, 312683, 312684.